Mirtazapin által provokált fokális motoros rohamok és status epilepticus

Johanna Dömötör, Béla Clemens

Research output: Article

1 Citation (Scopus)

Abstract

The seizure-provoking effect of the tetracyclic antidepressant mirtazapine is not a well-known adverse effect of the drug. The authors report on a 39-year-old non-epileptic patient who had been treated for depression with the usual daily dose of mirtazapine. Having increased the daily dose of the drug from 30 to 45 milligrams he experienced a few clonic seizures of the right lower limb. This symptom and insomnia erroneously intended the patient to further increase the daily dose of mirtazapine, which immediately resulted in the evolution of focal clonic status epilepticus in the same limb. After admission, this condition was recorded by video-EEG and abolished by intravenous administration of levetiracetam after the intravenous clonazepam had been ineffective. Discontinuation of mirtazapine and administration of carbamazepine resulted in completely seizure-free state that persisted even after carbamazepine treatment was terminated. The clinical and laboratory data indicate the seizure-provoking effect of mirtazapine in the reported case.

Translated title of the contributionFocal motor seizures and status epilepticus provoked by mirtazapine
Original languageHungarian
Pages (from-to)286-288
Number of pages3
JournalIdeggyogyaszati szemle
Volume68
Issue number7-8
DOIs
Publication statusPublished - júl. 30 2015

Keywords

  • Mirtazapine
  • Status epilepticus

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Mirtazapin által provokált fokális motoros rohamok és status epilepticus'. Together they form a unique fingerprint.

  • Cite this